MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS PHD; HEMOSTASIS VALVE

MERIT MEDICAL SYSTEMS PHD; HEMOSTASIS VALVE
Model Number 00884450160503
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 02/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during a percutaneous coronary intervention [pci], air was accidentally injected into the patient's vasculature system.The physician had successfully acquired arterial access and had negotiated the patient's coronary artery under fluoroscopy with a guidewire and an interventional guide catheter.During the procedure, the physician was complaining about a hemostasis valve that was leaking fluid and continued to use the hemostasis device.During the procedure air was accidentally injected into the patient's coronary artery, ecg changes were noted and conformed that the patient was experiencing a myocardial infarction [mi] and the procedure was stopped to observe vital signs and hemodynamics.Acls and basic life supporting protocols were activated and successfully administered per hospital policy.Additional lifesaving interventions, techniques, and medications were required.
 
Additional Manufacturer Narrative
The suspect device has been returned for evaluation.The device was examined visually and microscopically.Functional testing was performed.Upon completion of the inspection no issues were observed.No leaks observed during investigation and the unit met inspection criteria.The complaint could not be confirmed.No definitive root cause could be identified upon completion of the investigation.The device history record was reviewed, and no exception documents were found.A search of the complaint database was performed and no similar complaints for this lot number were identified.

Brand Name
PHD
Common Device Name
HEMOSTASIS VALVE
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS
parkmore business park west
ballybrit, galway
EI 
MDR Report Key11455227
Report Number9616662-2021-00004
Device Sequence Number3523947
Product Code DTL
UDI-Device Identifier00884450160503
UDI-Public00884450160503
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number00884450160503
Device Catalogue NumberMAP802/A
Device Lot NumberK1981251
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2021
Initial Date Received by Manufacturer 02/24/2021
Supplement Date Received by Manufacturer04/01/2021
Initial Report FDA Received Date03/10/2021
Supplement Report FDA Received Date04/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER; GUIDEWIRE; GUIDE CATHETER; GUIDEWIRE
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;